본문 바로가기
KERD
논문KCI 등재

Two Cases of Hypersensitivity Reactions Caused by Human Serum Albumin During Therapeutic Plasma Exchange

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

Iso-oncotic human serum albumin (HSA) is the primary replacement fluid of choice during therapeutic plasma exchange (TPE). Hypersensitivity reactions to HSA are rare, but require proper evaluation and management. In this article, we report two cases of hypersensitivity reactions to 5% HSA during TPE and discuss strategies to address this problem. The first case was a 60-year-old female patient, who was scheduled for TPE for treatment of recurrent focal segmental glomerulosclerosis after ABO-incompatible kidney transplantation. She developed a pruritic rash on her entire body during the first two sessions of TPE using 5% HSA. The third session was conducted using 500 mL normal saline, 1,000 mL 10% pentastarch, and 750 mL 5% HSA, where she eventually developed a pruritic rash when HSA was infused. There were no adverse events during the fourth and fifth session when fresh frozen plasma was used in place of HSA. The second case was a 50-year-old male patient diagnosed with optic neuritis, who was admitted for five sessions of TPE. The patient developed a pruritic rash on his entire body during the first session of TPE using 5% HSA. The patient experienced no adverse events during the following four sessions using fresh frozen plasma. Certain elements contained in HSA, such as albumin aggregates, prekallikrein activator, and caprylate-modified albumin, might be the reason for these hypersensitivity reactions. Careful selection of alternative replacement fluids is important to avoid premature termination of TPE procedures and secure optimal treatment options for patients.

Abstract

Iso-oncotic human serum albumin (HSA) is the primary replacement fluid of choice during therapeutic plasma exchange (TPE). Hypersensitivity reactions to HSA are rare, but require proper evaluation and management. In this article, we report two cases of hypersensitivity reactions to 5% HSA during TPE and discuss strategies to address this problem. The first case was a 60-year-old female patient, who was scheduled for TPE for treatment of recurrent focal segmental glomerulosclerosis after ABO-incompatible kidney transplantation. She developed a pruritic rash on her entire body during the first two sessions of TPE using 5% HSA. The third session was conducted using 500 mL normal saline, 1,000 mL 10% pentastarch, and 750 mL 5% HSA, where she eventually developed a pruritic rash when HSA was infused. There were no adverse events during the fourth and fifth session when fresh frozen plasma was used in place of HSA. The second case was a 50-year-old male patient diagnosed with optic neuritis, who was admitted for five sessions of TPE. The patient developed a pruritic rash on his entire body during the first session of TPE using 5% HSA. The patient experienced no adverse events during the following four sessions using fresh frozen plasma. Certain elements contained in HSA, such as albumin aggregates, prekallikrein activator, and caprylate-modified albumin, might be the reason for these hypersensitivity reactions. Careful selection of alternative replacement fluids is important to avoid premature termination of TPE procedures and secure optimal treatment options for patients.

참고문헌 (22)

  1. McLeod BC, "Therapeutic apheresis : use of human serum albumin, fresh frozen plasma and cryosupernatant plasma in therapeutic plasma exchange", Best Pract Res Clin Haematol, 19, pp.157~167 (2006)
  2. Pandey S, "Adverse effects of plasma transfusion", Transfusion, 52(S1), pp.65S~79S (2012)
  3. Fung MK, "Technical manual", pp.678~680 (2014), American Association of Blood Banks
  4. Stafford CT, "Anaphylaxis to human serum albumin", Ann Allergy, 61, pp.85~88 (1988)
  5. Komericki P, "Near-fatal anaphylaxis caused by human serum albumin in fibrinogen and erythrocyte concentrates", Anaesthesia, 69, pp.176~178 (2014)
  6. Fujita A, "Anaphylactoid shock in a patient following 5% human serum albumin infusion during off-pump coronary artery bypass grafting", J Anesth, 21, pp.396~398 (2007)
  7. Ring J, "Anaphylactoid reactions to infusions of plasma protein and human serum albumin. Role of aggregated proteins and of stabilizers added during production", Clin Allergy, 9, pp.89~97 (1979)
  8. Beavers C, "Severe intraoperative albumin transfusion reaction and review of the literature", Lab Med, 44, pp.e129~e131 (2013)
  9. 정소윤, "알부민에 의한 아나필락시스를 보인 소아에서 성공적인탈감작 적용 1예", Allergy Asthma & Respiratory Disease, 5(2), pp.117~120 (2017), 대한 소아알레르기 호흡기학회[DOI]
  10. McLeod BC, "Plasma and plasma derivatives in therapeutic plasmapheresis", Transfusion, 52(S1), pp.38S~44S (2012)
  11. Hirayama F, "Current understanding of allergic transfusion reactions : incidence, pathogenesis, laboratory tests, prevention and treatment", Br J Haematol, 160, pp.434~444 (2013)
  12. Matejtschuk P, "Production of human albumin solution : a continually developing colloid", Br J Anaesth, 85, pp.887~895 (2000)
  13. Heinonen J, "Correlation of hypotensive effect of plasma protein fraction with prekallikrein activator activity : a clinical study in patients having open-heart surgery", Ann Thorac Surg, 33, pp.244~249 (1982)
  14. Alving BM, "Hypotension associated with prekallikrein activator(Hageman-factor fragments)in plasma protein fraction", N Engl J Med, 299, pp.66~70 (1978)
  15. Yu MW, "Stabilization of human albumin by caprylate and acetyltryptophanate", Vox Sang, 47, pp.28~40 (1984)
  16. Hossaini AA, "Experimental induction of caprylate-dependent albumin antibodies", Transfusion, 17, pp.54~58 (1977)
  17. Hafer C, "Membrane versus centrifuge-based therapeutic plasma exchange : a randomized prospective crossover study", Int Urol Nephrol, 48, pp.133~138 (2016)
  18. Madore F, "Plasmapheresis. Technical aspects and indications", Crit Care Clin, 18, pp.375~392 (2002)
  19. Myburgh JA, "Resuscitation fluids", N Engl J Med, 369, pp.1243~1251 (2013)
  20. Barron ME, "A systematic review of the comparative safety of colloids", Arch Surg, 139, pp.552~563 (2004)
  21. Mitra S, "Are all colloids same? How to select the right colloid", Indian J Anaesth, 53, pp.592~607 (2009)
  22. Harm S, "Removal of stabilizers from human serum albumin by adsorbents and dialysis used in blood purification", PLoS One, 13, pp.e0191741~ (2018)

관련 논문AI추천

Therapeutic Plasma Exchange Using the Spectra Optia Cell Separator Compared With the COBE Spectra김도균, 김신영, 김현옥, 김형직, 정석훈대한진단검사의학회 · Annals of Laboratory Medicine2015 · 제35권 제5호Therapeutic Plasma Exchange in Pediatric Kidney Disease: 23-year Experience at the Severance Children’s Hospital in Korea김지홍, 김평길, 신재일, 이금화, 이재승, 허선미대한소아신장학회 · Childhood Kidney Diseases2017 · 제21권 제2호Role of Plasma Exchange in ABO-incompatible Kidney Transplantation김명수, 김유선, 김현옥, 허규하, Eun Young Lee, Soohun Yoo대한진단검사의학회 · Annals of Laboratory Medicine2012 · 제32권 제4호Anaphylactic Transfusion Reaction in a Patient with Anhaptoglobinemia: The First Case in Korea김문정, 김현숙, 김현옥, 민유홍, 박경운, Hyunsoo Kim, Jonghyeon Choi대한진단검사의학회 · Annals of Laboratory Medicine2012 · 제32권 제4호Comparative Analysis of AB vs. ABO-specific Plasma for Desensitization in Blood Group O Recipients: An In Vitro Study임영애대한진단검사의학회 · Annals of Laboratory Medicine2024 · 제44권 제4호Effects of pretransplant plasmapheresis and rituximab on recurrence of focal segmental glomerulosclerosis in adult renal transplant recipients김영수, 김용수, 김형욱, 박철휘, 박훈석, 선인오, 양철우, 정병하, 진동찬, 최범순, 홍유아대한내과학회 · The Korean Journal of Internal Medicine2014 · 제29권 제4호

이 간행물의 다른 논문 (11건)